MAUDE Adverse Event Report: Terumo BCT Trima Accel; ACCEL PLT,PLASMA,ISBT

Terumo BCT Trima Accel; ACCEL PLT,PLASMA,ISBT
Catalog Number 5803003
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported that after the procedure finished the donor fainted and fell after getting off the machine to use the restroom resulting in a serious head injury.The donor was subsequently transferred to a hospital for further medical treatment.Additional follow up confirmed that medical intervention involved the use of hemostatic agents, dehydration therapy, anti-epileptic medications, and nutritional intravenous infusions.The customer declined to provide the patient identifier.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event. a root cause assessment was performed for this complaint.A definitive root cause for the donor's reaction could not be determined from dlog analysis. the available information indicates that the donor¿s actual height and weight were 163 cm and 81 kg, respectively; however, the operator entered 170 cm and 80 kg into the system.As a result, trima accel used a calculated total blood volume that was 3.80% higher than the donor¿s actual total blood volume.Review of the run data file showed that the platelet valve opened at 9 minutes and platelets exited as expected.The trima accel device reported a total ac volume of 326 ml: 227 ml returned to the donor, 81 ml in the platelet product, 5 ml in the plasma product, and 13 ml remaining in the kit.Due to the aborted plasma rinseback, approximately 13% of the donor¿s actual total blood volume was collected as product volume or remained as residual blood in the tubing kit.Run data file analysis indicated that all monitored signals were within expected ranges and that the device operated within its defined safety limits. based on clinical feedback,possible causes for the alleged reaction include but are not limited to donor's physiology and/or donor's sensitivity to the procedure.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.

Brand Name
Trima Accel
Common Device Name
ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
Terumo BCT
lakewood CO 80215
Manufacturer (Section G)
Terumo BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
kristi edgington
10810 w. collins ave
lakewood, CO 80215
MDR Report Key50897962
Report Number1722028-2026-00125
Device Sequence Number5829437
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5803003
Device Lot Number2605154151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale
Patient Weight178 LB